Bernoulli

  • Bernoulli
  • Volume 22, Number 4 (2016), 2486-2520.

Pathwise stochastic integrals for model free finance

Nicolas Perkowski and David J. Prömel

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We present two different approaches to stochastic integration in frictionless model free financial mathematics. The first one is in the spirit of Itô’s integral and based on a certain topology which is induced by the outer measure corresponding to the minimal superhedging price. The second one is based on the controlled rough path integral. We prove that every “typical price path” has a naturally associated Itô rough path, and justify the application of the controlled rough path integral in finance by showing that it is the limit of non-anticipating Riemann sums, a new result in itself. Compared to the first approach, rough paths have the disadvantage of severely restricting the space of integrands, but the advantage of being a Banach space theory.

Both approaches are based entirely on financial arguments and do not require any probabilistic structure.

Article information

Source
Bernoulli, Volume 22, Number 4 (2016), 2486-2520.

Dates
Received: November 2014
Revised: March 2015
First available in Project Euclid: 3 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.bj/1462297687

Digital Object Identifier
doi:10.3150/15-BEJ735

Mathematical Reviews number (MathSciNet)
MR3498035

Zentralblatt MATH identifier
1346.60078

Keywords
Föllmer integration model uncertainty rough path stochastic integration Vovk’s outer measure

Citation

Perkowski, Nicolas; Prömel, David J. Pathwise stochastic integrals for model free finance. Bernoulli 22 (2016), no. 4, 2486--2520. doi:10.3150/15-BEJ735. https://projecteuclid.org/euclid.bj/1462297687


Export citation

References

  • [1] Acciaio, B., Beiglböck, M., Penkner, F. and Schachermayer, W. (2015). A model-free version of the fundamental theorem of asset pricing and the super-replication theorem. Math. Finance. To appear. DOI:10.1111/mafi.12060.
  • [2] Ankirchner, S. (2005). Information and semimartingales. Ph.D. thesis, Humboldt-Universität zu Berlin.
  • [3] Avellaneda, M., Levy, A. and Parás, A. (1995). Pricing and hedging derivative securities in markets with uncertain volatilities. Appl. Math. Finance 2 73–88.
  • [4] Beiglböck, M., Henry-Labordère, P. and Penkner, F. (2013). Model-independent bounds for option prices—A mass transport approach. Finance Stoch. 17 477–501.
  • [5] Bichteler, K. (1981). Stochastic integration and $L^{p}$-theory of semimartingales. Ann. Probab. 9 49–89.
  • [6] Coutin, L. and Lejay, A. (2005). Semi-martingales and rough paths theory. Electron. J. Probab. 10 761–785 (electronic).
  • [7] Coviello, R., di Girolami, C. and Russo, F. (2011). On stochastic calculus related to financial assets without semimartingales. Bull. Sci. Math. 135 733–774.
  • [8] Davie, A.M. (2007). Differential equations driven by rough paths: An approach via discrete approximation. Appl. Math. Res. Express. AMRX 2 Art. ID abm009, 40.
  • [9] Davis, M., Obłój, J. and Raval, V. (2014). Arbitrage bounds for prices of weighted variance swaps. Math. Finance 24 821–854.
  • [10] Davis, M.H.A. and Hobson, D.G. (2007). The range of traded option prices. Math. Finance 17 1–14.
  • [11] Delbaen, F. and Schachermayer, W. (1994). A general version of the fundamental theorem of asset pricing. Math. Ann. 300 463–520.
  • [12] Delbaen, F. and Schachermayer, W. (1995). Arbitrage possibilities in Bessel processes and their relations to local martingales. Probab. Theory Related Fields 102 357–366.
  • [13] Delbaen, F. and Schachermayer, W. (2001). Applications to mathematical finance. In Handbook of the Geometry of Banach Spaces, Vol. I 367–391. Amsterdam: North-Holland.
  • [14] Denis, L. and Martini, C. (2006). A theoretical framework for the pricing of contingent claims in the presence of model uncertainty. Ann. Appl. Probab. 16 827–852.
  • [15] Dolinsky, Y. and Soner, H.M. (2014). Martingale optimal transport and robust hedging in continuous time. Probab. Theory Related Fields 160 391–427.
  • [16] Folland, G.B. (1999). Real Analysis, 2nd ed. Pure and Applied Mathematics (New York). New York: Wiley.
  • [17] Föllmer, H. (1981). Calcul d’Itô sans probabilités. In Seminar on Probability, XV (Univ. Strasbourg, Strasbourg, 1979/1980) (French). Lecture Notes in Math. 850 143–150. Springer, Berlin.
  • [18] Friz, P. and Shekhar, A. (2014). General rough integration, Levy rough paths and a Levy–Kintchine type formula. Preprint. Available at arXiv:1212.5888.
  • [19] Friz, P.K. and Hairer, M. (2014). A Course on Rough Paths: With an Introduction to Regularity Structures. Universitext. Cham: Springer.
  • [20] Friz, P.K. and Victoir, N.B. (2010). Multidimensional Stochastic Processes as Rough Paths: Theory and Applications. Cambridge Studies in Advanced Mathematics 120. Cambridge: Cambridge Univ. Press.
  • [21] Gubinelli, M. (2004). Controlling rough paths. J. Funct. Anal. 216 86–140.
  • [22] Gubinelli, M., Imkeller, P. and Perkowski, N. (2014). A Fourier approach to pathwise stochastic integration. Preprint. Available at arXiv:1410.4006.
  • [23] Imkeller, P. and Perkowski, N. (2015). The existence of dominating local martingale measures. Finance Stoch. To appear. Available at arXiv:1111.3885.
  • [24] Karandikar, R.L. (1995). On pathwise stochastic integration. Stochastic Process. Appl. 57 11–18.
  • [25] Karatzas, I. and Kardaras, C. (2007). The numéraire portfolio in semimartingale financial models. Finance Stoch. 11 447–493.
  • [26] Kardaras, C. and Platen, E. (2011). On the semimartingale property of discounted asset-price processes. Stochastic Process. Appl. 121 2678–2691.
  • [27] Kelly, D.T.B. (2015). Rough path recursions and diffusion approximations. Ann. Appl. Probab. To appear. Available at arXiv:1402.3188.
  • [28] Lejay, A. (2012). Global solutions to rough differential equations with unbounded vector fields. In Séminaire de Probabilités XLIV. Lecture Notes in Math. 2046 215–246. Heidelberg: Springer.
  • [29] Lyons, T. and Qian, Z. (2002). System Control and Rough Paths. Oxford Mathematical Monographs. Oxford: Oxford Univ. Press.
  • [30] Lyons, T.J. (1995). The interpretation and solution of ordinary differential equations driven by rough signals. In Stochastic Analysis (Ithaca, NY, 1993). Proc. Sympos. Pure Math. 57 115–128. Providence, RI: Amer. Math. Soc.
  • [31] Lyons, T.J. (1995). Uncertain volatility and the risk-free synthesis of derivatives. Appl. Math. Finance 2 117–133.
  • [32] Lyons, T.J. (1998). Differential equations driven by rough signals. Rev. Mat. Iberoam. 14 215–310.
  • [33] Lyons, T.J., Caruana, M. and Lévy, T. (2007). Differential Equations Driven by Rough Paths. Lecture Notes in Math. 1908. Berlin: Springer.
  • [34] Nutz, M. (2012). Pathwise construction of stochastic integrals. Electron. Commun. Probab. 17 1–7.
  • [35] Perkowski, N.S. (2014). Studies of robustness in stochastic analysis and mathematical finance. Ph.D. thesis, Humboldt-Universität zu Berlin.
  • [36] Ruf, J. (2013). Hedging under arbitrage. Math. Finance 23 297–317.
  • [37] Russo, F. and Vallois, P. (1993). Forward, backward and symmetric stochastic integration. Probab. Theory Related Fields 97 403–421.
  • [38] Tao, T. (2011). An Introduction to Measure Theory. Graduate Studies in Mathematics 126. Providence, RI: Amer. Math. Soc.
  • [39] Vovk, V. (2008). Continuous-time trading and the emergence of volatility. Electron. Commun. Probab. 13 319–324.
  • [40] Vovk, V. (2012). Continuous-time trading and the emergence of probability. Finance Stoch. 16 561–609.
  • [41] Vovk, V. (2015). Itô calculus without probability in idealized financial markets. Lith. Math. J. 55 270–290.
  • [42] Williams, D.R.E. (2001). Path-wise solutions of stochastic differential equations driven by Lévy processes. Rev. Mat. Iberoam. 17 295–329.
  • [43] Young, L.C. (1936). An inequality of the Hölder type, connected with Stieltjes integration. Acta Math. 67 251–282.